zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Qualitative analysis of a stochastic ratio-dependent predator-prey system. (English) Zbl 1229.92076

This paper studies the stochastic predator-prey population model

dx(t)=x(t)a - b x (t) - cy(t) my(t)+x(t)dt+αx(t)dB 1 (t),x(0)=x 0 >0,dy(t)=y(t)- d + fx(t) my(t)+x(t)dt-βy(t)dB 2 (t),y(0)=y 0 >0,

where B 1 and B 2 are independent Brownian motions, a, b, c, d, f, m, α, β are positive constants, and x(t), y(t) represent the populations of prey and predators, respectively. It is proved that the system has a unique positive solution whose mean is uniformly bounded. If Aa-α 2 2-c m>0 and Bf-d-β 2 2>0 , then

lim inf t t -1 0 t y(s)/x(s)ds

is positive and lim t t -1 0 t x(s)ds is finite and positive a.s.; if A<0, then lim t x(t)=0 and lim t y(t)=0 a.s.; and if A>0 and B<0, then lim t y(t)=0 and lim t t -1 0 t x(s)ds is finite and positive a.s. Results of numerical simulations are presented to show that the populations exhibit this behavior.

34F05ODE with randomness
65C20Models (numerical methods)
[1]Freedman, H. I.: Deterministic mathematical models in population ecology, (1980)
[2]Arditi, R.; Ginzburg, L. R.: Coupling in predator–prey dynamics: ratio-dependence, J. theoret. Biol. 139, 311-326 (1989)
[3]Arditi, R.; Ginzburg, L. R.; Akcakaya, H. R.: Variation in plankton densities among lakes: a case for ratio-dependent models, Am. nat. 138, 1287-1296 (1991)
[4]Gutierrez, A. P.: The physiological basis of ratio-dependent predator–prey theory: a metabolic pool model of Nicholson’s blowflies as an example, Ecology 73, 1552-1563 (1992)
[5]Arditi, R.; Perrin, N.; Saiah, H.: Functional response and heterogeneities: an experiment test with cladocerans, Oikos 60, 69-75 (1991)
[6]Arditi, R.; Saiah, H.: Empirical evidence of the role of heterogeneity in ratio-dependent consumption, Ecology 73, 1544-1551 (1992)
[7]Hanski, I.: The functional response of predator: worries about scale, Tree 6, 141-142 (1991)
[8]Beretta, E.; Kuang, Y.: Global analysis in some delayed ratio-dependent predator–prey systems, Nonlinear anal. 32, 381-408 (1998) · Zbl 0946.34061 · doi:10.1016/S0362-546X(97)00491-4
[9]Berezovskaya, F.; Karev, G.; Arditi, R.: Parametric analysis of the ratio-dependent predator–prey model, J. math. Biol. 43, 221-246 (2001) · Zbl 0995.92043 · doi:10.1007/s002850000078
[10]Fan, M.; Wang, K.: Periodicity in a delayed ratio-dependent predator–prey system, J. math. Anal. appl. 262, 179-190 (2001) · Zbl 0994.34058 · doi:10.1006/jmaa.2001.7555
[11]Hsu, S. B.; Hwang, T. W.; Kuang, Y.: Global analysis of the michaelis–menten ratio-dependent predator–prey system, J. math. Biol. 42, 489-506 (2001) · Zbl 0984.92035 · doi:10.1007/s002850100079
[12]Hsu, S. B.; Hwang, T. W.; Kuang, Y.: Rich dynamics of a ratio-dependent one prey two predator model, J. math. Biol. 43, 377-396 (2001) · Zbl 1007.34054 · doi:10.1007/s002850100100
[13]Kuang, Y.; Beretta, E.: Global qualitative analysis of a ratio-dependent predator–prey system, J. math. Biol. 36, 389-406 (1998) · Zbl 0895.92032 · doi:10.1007/s002850050105
[14]Xu, R.; Chen, L.: Persistence and stability for a two-species ratio-dependent predator–prey system with time delay in a two-patch environment, Comput. math. Appl. 40, 577-588 (2000) · Zbl 0949.92028 · doi:10.1016/S0898-1221(00)00181-4
[15]Xu, R.; Chen, L.: Persistence and global stability for n-species ratio-dependent predator–prey system with time delays, J. math. Anal. appl. 275, 27-43 (2002) · Zbl 1039.34069 · doi:10.1016/S0022-247X(02)00212-3
[16]Carletti, M.; Burrage, K.; Burrage, P. M.: Numerical simulation of stochastic ordinary differential equations in biomathematical modelling, Math. comput. Simulation 64, 271-277 (2004) · Zbl 1039.65005 · doi:10.1016/j.matcom.2003.09.022
[17]Renshaw, E.: Modelling biological populations in space and time, (1991) · Zbl 0754.92018
[18]Beretta, E.; Carletti, M.; Solimano, F.: On the effects of environmental fluctuations in a simple model of bacteria–bacteriophage interaction, Can. appl. Math. Q. 8, 321-366 (2000) · Zbl 1049.34521 · doi:10.1216/camq/1032375139
[19]Carletti, M.: Numerical simulation of a Campbell-like stochastic delay model for bacteriophage infection, Math. med. Biol. 23, 297-310 (2006) · Zbl 1117.92032 · doi:10.1093/imammb/dql017
[20]Mao, X.; Marion, G.; Renshaw, E.: Environmental Brownian noise suppresses explosions in population dynamics, Stochastic process. Appl. 97, 95-110 (2002) · Zbl 1058.60046 · doi:10.1016/S0304-4149(01)00126-0
[21]Bandyopadhyay, M.; Chattopadhyay, J.: Ratio-dependent predator–prey model: effect of environmental fluctuation and stability, Nonlinearity 18, 913-936 (2005) · Zbl 1078.34035 · doi:10.1088/0951-7715/18/2/022
[22]Tapan, S.; Malay, B.: Dynamical analysis of a delayed ratio-dependent prey–predator model within fluctuating environment, Appl. math. Comput. 196, 458-478 (2008) · Zbl 1153.34051 · doi:10.1016/j.amc.2007.06.017
[23]Tapaswi, P. K.; Mukhopadhyay, A.: Effects of environmental fluctuation on plankton allelopathy, J. math. Biol. 39, 39-58 (1999) · Zbl 0929.92036 · doi:10.1007/s002850050162
[24]Arnold, L.: Stochastic differential equations: theory and applications, (1972)
[25]Friedman, A.: Stochastic differential equations and their applications, (1976)
[26]Mao, X.: Stochastic differential equations and applications, (1997)
[27]Ikeda, N.: Stochastic differential equations and diffusion processes, (1981)
[28]Jiang, D.; Shi, N.; Li, X.: Global stability and stochastic permanence of a non-autonomous logistic equation with random perturbation, J. math. Anal. appl. 340, 588-597 (2008) · Zbl 1140.60032 · doi:10.1016/j.jmaa.2007.08.014
[29]Chen, L.; Chen, J.: Nonlinear biological dynamical system, (1993)
[30]Ryszard, R.: Long-time behaviour of a stochastic prey–predator model, Stochastic process. Appl. 108, 93-107 (2003) · Zbl 1075.60539 · doi:10.1016/S0304-4149(03)00090-5
[31]Higham, D. J.: An algorithmic introduction to numerical simulation of stochastic differential equations, SIAM rev. 43, 525-546 (2001) · Zbl 0979.65007 · doi:10.1137/S0036144500378302
[32]Ryszard, R.; Katarzyna, P.: Influence of stochastic perturbation on prey–predator systems, Math. biosci. 206, 108-119 (2007) · Zbl 1124.92055 · doi:10.1016/j.mbs.2006.03.006
[33]Klebaner, F. C.: Introduction to stochastic calculus with applications, (1998) · Zbl 0926.60002